Alert archive / North Dakota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 10, 2017, 12:33 AM CDT for Mercer County, Morton County, Stark County, North Dakota. It was in force for 57 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2017, 12:33 AM CDT (05:33 UTC)
- Expired
- Jun 10, 2017, 1:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Mercer County, ND, Morton County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 106 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 12:40 AM CDT | HAIL 1 | 4 S Taylor, ND | WIND DRIVEN HAIL CAUSED DAMAGE TO THE HOME, BARNS, AND VEHICLES. MULTIPLE WINDOWS WERE SHATTERED ON THE HOME CAUSING DAMAGE INSIDE. WIND DRIVEN RAIN WAS FORCED THROUGH THE DOORKNOB ON AN EXTERIOR DOOR. |
| Jun 10, 12:45 AM CDT | HAIL 2.75 | 2 Se Richardton, ND | RESIDENT LOST 5 WINDOWS DUE TO THE HAIL. |
| Jun 10, 1:03 AM CDT | HAIL 1.75 | Hebron, ND | QUARTER TO GOLF BALL SIZE HAIL IN HEBRON. |
| Jun 10, 1:06 AM CDT | HAIL 1 | 1 W Hebron, ND | PUBLIC REPORT RELAYED BY MEDIA. |
| Jun 10, 1:10 AM CDT | HAIL 1 | 10 N Glen Ullin, ND | WINDS GUSTING TO 70 MPH. THE DURATION OF THE HAIL EVENT WAS 5 MINUTES. |
| Jun 10, 1:11 AM CDT | HAIL 2.75 | 6 Ese Richardton, ND | BASEBALL SIZE HAIL BROKE CAR WINDSHIELDS BETWEEN MILE MARKER 90 AND 91 ON INTERSTATE 94 . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2862 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
982
WUUS53 KBIS 100533
SVRBIS
NDC057-059-089-100630-
/O.NEW.KBIS.SV.W.0022.170610T0533Z-170610T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
1233 AM CDT SAT JUN 10 2017
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Northwestern Morton County in south central North Dakota...
Eastern Stark County in southwestern North Dakota...
Southwestern Mercer County in south central North Dakota...
* Until 130 AM CDT/1230 AM MDT/
* At 1233 AM CDT/1133 PM MDT/, a severe thunderstorm was located 5
miles southwest of Gladstone, or 8 miles southeast of Dickinson,
moving east at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Taylor around 1150 PM MDT.
Richardton around 1155 PM MDT.
Hebron around 110 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4694 10277 4701 10232 4701 10215 4704 10214
4710 10177 4698 10176 4698 10170 4671 10155
4672 10209 4671 10210 4670 10263
TIME...MOT...LOC 0533Z 249DEG 40KT 4680 10264
HAIL...1.50IN
WIND...60MPH
$$
HEINERT3 follow-up statements
174
WWUS53 KBIS 100545
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1245 AM CDT SAT JUN 10 2017
NDC057-059-089-100630-
/O.CON.KBIS.SV.W.0022.000000T0000Z-170610T0630Z/
Morton ND-Stark ND-Mercer ND-
1245 AM CDT SAT JUN 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM
CDT/1230 AM MDT/ FOR NORTHWESTERN MORTON...EASTERN STARK AND
SOUTHWESTERN MERCER COUNTIES...
At 1245 AM CDT/1145 PM MDT/, a severe thunderstorm was located over
Richardton, or 21 miles east of Dickinson, moving east at 60 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Glen Ullin, Hebron, Richardton, Gladstone and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4695 10266 4701 10232 4701 10215 4704 10214
4710 10177 4698 10176 4698 10170 4671 10155
4672 10209 4671 10210 4671 10239 4683 10256
TIME...MOT...LOC 0545Z 254DEG 53KT 4685 10233
HAIL...2.00IN
WIND...60MPH
$$
HEINERT952
WWUS53 KBIS 100600
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
100 AM CDT SAT JUN 10 2017
NDC057-059-089-100630-
/O.CON.KBIS.SV.W.0022.000000T0000Z-170610T0630Z/
Morton ND-Stark ND-Mercer ND-
100 AM CDT SAT JUN 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM
CDT/1230 AM MDT/ FOR NORTHWESTERN MORTON...NORTHEASTERN STARK AND
SOUTHWESTERN MERCER COUNTIES...
At 100 AM CDT/1200 AM MDT/, a severe thunderstorm was located over
Hebron, or 9 miles northwest of Glen Ullin, moving east at 55 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Glen Ullin, Hebron and Richardton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4697 10235 4701 10232 4701 10215 4704 10214
4710 10177 4698 10176 4698 10170 4671 10155
4675 10199 4675 10207 4679 10214 4683 10230
TIME...MOT...LOC 0600Z 258DEG 49KT 4689 10201
HAIL...1.75IN
WIND...60MPH
$$
HEINERT933
WWUS53 KBIS 100613
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
113 AM CDT SAT JUN 10 2017
NDC089-100622-
/O.CAN.KBIS.SV.W.0022.000000T0000Z-170610T0630Z/
Stark ND-
113 AM CDT SAT JUN 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4675 10199 4675 10207 4677 10210 4698 10210
4698 10214 4704 10214 4710 10177 4698 10176
4698 10170 4671 10155
TIME...MOT...LOC 0612Z 249DEG 40KT 4694 10181
$$
NDC057-059-100630-
/O.CON.KBIS.SV.W.0022.000000T0000Z-170610T0630Z/
Morton ND-Mercer ND-
113 AM CDT SAT JUN 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHWESTERN MORTON AND SOUTHWESTERN MERCER COUNTIES...
At 112 AM CDT, a severe thunderstorm was located 8 miles north of
Glen Ullin, moving east at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Glen Ullin and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4675 10199 4675 10207 4677 10210 4698 10210
4698 10214 4704 10214 4710 10177 4698 10176
4698 10170 4671 10155
TIME...MOT...LOC 0612Z 249DEG 40KT 4694 10181
HAIL...1.75IN
WIND...60MPH
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:17 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 10, 12:17 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1217 AM CDT Sat Jun 10 2017 .UPDATE... Issued at 1206 AM CDT Sat Jun 10 2017 Scattered lines of showers and isolated thunderstorms are moving east across the North Dakota/Montana line early this morning in a highly sheared environment. Although instability is somewhat limited far west it appears there is a band of cape diagnosed in central North Dakota so expect strengthening storms as they move east. The potential for strong straight line winds exists through tonight. UPDATE Issued at 829 PM CDT Fri Jun 9 2017 Quick update for observed trends through 01 UTC and CAM trends through the 00 UTC HRRR iteration. Severe convection will continue across the James River Valley for the next one to two hours. At the same time, convection continues to increase across southeast Montana. The 00 UTC HRRR, 21 UTC ESRL HRRR and 18 UTC NAM NEST continue to support intensification of this convection into southwest and south central North Dakota late tonight in a highly sheared, strongly forced environment on the nose of a strong (75-80kt) 500 mb jet. Damaging wind gusts from high based and rapidly propagating storms is the primary threat, with large hail a secondary concern. UPDATE Issued at 519 PM CDT Fri Jun 9 2017 Quick update to issue severe thunderstorm watch #309 through midnight CDT. See SPC watch discussion for details. The 21 UTC HRRR, 18 UTC ESRL HRRR and the 18 UTC NAM NEST all support the continued threat for a second round of severe convection in a high shear/low CAPE environment entering from Montana between 04-06 UTC tonight and rapidly propagating east into central North Dakota. && .SHORT TERM...(This evening through Saturday) Issued at 302 PM CDT Fri Jun 9 2017 Potential for significant severe weather exists this afternoon all the way through the overnight, with two separate regimes yielding potential hazards. ...Severe-Risk Number One... * Location/Timing...Along and east of Highway 83 from about 21 to 03 UTC. * Scenario/Technical Discussion...Strong surface pressure falls of 3 mb/3 hours are driving gusty south winds and moisture return this afternoon as a lee-side pressure trough moves eastward. The nose of low-level warm air advection is focused near Minot as of 19 UTC, where the trough intersects a warm front producing a triple point of air masses. Surface dewpoints are running a bit lower than expected based on earlier model guidance, and they have dropped from 59 to 54 F at Bismarck between 1830 and 1930 UTC, suggesting the richer moisture is relatively shallow and is susceptible to reduction via mix-out. An early look at our 19 UTC special sounding verifies earlier model expectations for a strongly veering wind profile with its associated deep-layer shear vectors oriented normal to the surface trough in favor of discrete supercells where convective initiation occurs. The main uncertainty is how many updrafts will be able to survive their trip to the LFC given lingering capping (also shown on our 19 UTC sounding). CAM guidance has been exceptionally consistent in advertising a high probability of supercell development on the nose of the greater warm air advection, near the triple point, in the Bottineau/Rolette/Pierce County area by late afternoon. In that area, large low-level hodographs with 0-1-km SRH of 150 m2/s2 support a tornado risk, tempered by MLLCL heights near 1500 m AGL (though lingering cloud cover could keep surface moisture content relatively more protected from mixing in those areas in support of lower LCL heights). Further south, guidance is widely dispersive in whether isolated supercells will form in south central ND, so confidence is lower, but if any storms do become established the environment will be characterized by MLCAPE of 2000 J/kg and 40 kt of 0-6-km bulk wind shear. There's long been a signal in sounding analog retrieval system output for very large hail in this setting. Again, though, only a few storms may develop, especially south of Highway 200, with this first severe risk. We greatly appreciate the research and academic groups, including NSSL and the College of DuPage, who are providing very useful sounding data across the area this afternoon as we determine when and where convective initiation will take place. ...Severe-Risk Number Two... * Location/Timing...Southwest and central North Dakota from about 03 to 12 UTC. The threat may be highest between Interstate 94 and Highway 2, but that area may be refined with later updates, with the most recent guidance suggesting the Interstate 94 corridor may be favored. * Scenario/Technical Discussion...Height falls aloft and an eastward-advancing cold frontal zone will likely generate deep, moist convection in southeast MT this evening with upscale growth and forward propagation downstream into ND overnight. It appears that late afternoon and early evening convection forced on the pre-frontal trough will not be widespread enough to overturn the instability axis over ND, and in fact the 12 UTC global suite and more recent RAP/HRRR iterations all suggest an enhanced elevated mixed layer pulse will surge into central ND in advance of the cold front, yielding very steep lapse rates of 8.5 C/km in support of MUCAPE from 1000-2000 J/kg despite low- level moisture that will not be particularly rich. Strengthening flow aloft will yield intense vertical wind shear with effective bulk wind differences of 60 to 70 kt. This scenario supports an outcome in line with today's CAM simulations with a mix of both supercells and small bowing complexes racing northeast across the area overnight. Even if the updrafts are elevated, the very strong environmental flow and downshear MCS propagation vectors of 70+ kt support potentially destructive winds. CAM solutions including the large majority of the 12-17 UTC HRRR cycles have shown updraft helicity values of 100-150 m2/s2 with these storms in support of significant-severe potential. Even the 12 UTC NSSL WRF-ARW depicts a similar signal, and its HAILCAST output shows potential for golfball or larger size hail suggesting that wind- driven hail damage is possible. Experimental time-lagged HRRR convective guidance also strongly supports overnight wind and hail risks. The main uncertainty is coverage of this round of severe storms and how far south they form, but both the 12 UTC NSSL WRF-ARW and 17 UTC deterministic HRRR suggest that the Interstate 94 corridor, including Bismarck/Mandan, could be in the risk area. Note that this synoptic and mesoscale scenario does resemble the June 16-17, 2016, event enough for it to be considered a viable analog, but that of course does not imply the outcome will be identical, particularly with regard to which areas are impacted. A cooler, but still warm, and breezy Saturday will follow in the wake of tonight's cold frontal passage. Steep mid-level lapse rates from cold advection aloft could yield a few showers north. Low-level drying will push afternoon humidities to 20 percent in parts of western and north central ND, but the spatio-temporal overlap of dry air, humidities, and dry fuels does not appear significant enough to warrant a red flag warning. .LONG TERM...(Saturday night through Friday) Issued at 302 PM CDT Fri Jun 9 2017 The main focus in the long term is on the dynamic and very strong upper-level low expected to lift from the Great Basin northward to Montana by Tuesday. The 12 UTC GFS and ECMWF both continue showing the greatest wrap-around moisture accompanying this wave remaining west of the local area in Montana. However, diffluent flow ahead of the wave Monday and early Tuesday will favor a wave of showers and storms lifting northward, with locally-heavy rain possible. A risk of severe weather will exist given strong wind fields and at least elevated instability north of a surface low that lifts northeast across the region. Depending on how far north the warm sector moves, surface-based storms are not out of the question. Finally, the close proximity of the cold-core low could favor a localized severe storm risk on Tuesday, as well. Thereafter, cooler and mainly dry cyclonic flow is likely during the latter parts of next week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday evening) Issued at 1220 aM CDT sat Jun 9 2017 Showers and thunderstorms developing across western North Dakota will continue to track east and north through early Saturday morning. Storms may intensify as they move across western and central North Dakota late tonight, and may produce damaging winds and large hail. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...CJS LONG TERM...CJS AVIATION...NJH
Hazardous weather outlook, Jun 9, 10:27 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1027 PM CDT Fri Jun 9 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110330- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1027 PM CDT Fri Jun 9 2017 /927 PM MDT Fri Jun 9 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Tonight another round of severe thunderstorms will develop over southwest North Dakota and move rapidly northeast into central North Dakota. The main threat with these storms will be damaging winds up to 70 mph and hail up to the size of golf balls. Wind- driven large hail is possible. This threat will be highest between Midnight CDT and 6 AM CDT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is also a threat of severe thunderstorms Monday and Monday night, and a lingering threat of severe thunderstorms over parts of central North Dakota on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and tonight. PA
In the hours before
Local storm report, Jun 9, 9:41 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT FRI JUN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 4 SE YPSILANTI 46.75N 98.51W
06/09/2017 E1.75 INCH STUTSMAN ND TRAINED SPOTTER
GOLFBALL SIZED HAIL THE LARGEST, LOTS OF
QUARTER SIZED HAIL. VERY LITTLE RAIN,
PERHAPS A HUNDREDTH OF AN INCH.
&&
KSLocal storm report, Jun 9, 9:48 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT FRI JUN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL YPSILANTI 46.79N 98.57W
06/09/2017 E2.50 INCH STUTSMAN ND PUBLIC
REPORT FROM SOCIAL MEDIA.
&&Local storm report, Jun 9, 9:58 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT FRI JUN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL CARRINGTON 47.45N 99.13W
06/09/2017 E1.75 INCH FOSTER ND STORM CHASER
A LOT OF GOLFBALL TO PING PONG BALL SIZED
HAIL WITH GOLFBALL BEING THE LARGEST.
&&
KSLocal storm report, Jun 9, 11:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1134 PM CDT FRI JUN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CHASELEY 47.45N 99.82W
06/09/2017 M2.50 INCH WELLS ND PUBLIC
REPORT FROM EARLY FRIDAY EVENING OF LARGE
HAIL IN CHASELEY, ND.
&&
NHLocal storm report, Jun 9, 11:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1141 PM CDT FRI JUN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 4 SE YPSILANTI 46.75N 98.51W
06/09/2017 E1.75 INCH STUTSMAN ND TRAINED SPOTTER
GOLFBALL SIZED HAIL THE LARGEST, LOTS OF
QUARTER SIZED HAIL. VERY LITTLE RAIN,
PERHAPS A HUNDREDTH OF AN INCH.
0924 PM HAIL YPSILANTI 46.79N 98.57W
06/09/2017 E2.50 INCH STUTSMAN ND PUBLIC
REPORT FROM SOCIAL MEDIA.
0838 PM HAIL JAMESTOWN 46.91N 98.71W
06/09/2017 E1.00 INCH STUTSMAN ND AMATEUR RADIO
0838 PM HAIL JAMESTOWN 46.91N 98.71W
06/09/2017 E1.00 INCH STUTSMAN ND AMATEUR RADIO
0835 PM HAIL CARRINGTON 47.45N 99.13W
06/09/2017 E1.50 INCH FOSTER ND PUBLIC
PICTURE POSTED ON FACEBOOK.
0810 PM HAIL CARRINGTON 47.45N 99.13W
06/09/2017 E1.50 INCH FOSTER ND PUBLIC
PICTURE POSTED ON FACEBOOK. EVENT TIME WAS
CORRECTED FROM 8:35 PM TO 8:10 PM.
0810 PM HAIL CARRINGTON 47.45N 99.13W
06/09/2017 E1.50 INCH FOSTER ND PUBLIC
PICTURE POSTED ON FACEBOOK. EVENT TIME WAS
CORRECTED FROM 8:35 PM TO 8:10 PM.
0805 PM HAIL CARRINGTON 47.45N 99.13W
06/09/2017 E1.75 INCH FOSTER ND STORM CHASER
A LOT OF GOLFBALL TO PING PONG BALL SIZED
HAIL WITH GOLFBALL BEING THE LARGEST.
0805 PM HAIL CARRINGTON 47.45N 99.13W
06/09/2017 M1.75 INCH FOSTER ND EMERGENCY MNGR
0805 PM HAIL CARRINGTON 47.45N 99.13W
06/09/2017 M1.75 INCH FOSTER ND EMERGENCY MNGR
0800 PM HAIL 2 W CARRINGTON 47.45N 99.17W
06/09/2017 E1.75 INCH FOSTER ND STORM CHASER
HAIL STORM LASTED FOR ABOUT 6 MINUTES.
0800 PM HAIL 2 W CARRINGTON 47.45N 99.17W
06/09/2017 E1.75 INCH FOSTER ND STORM CHASER
HAIL STORM LASTED FOR ABOUT 6 MINUTES.
0720 PM HAIL BOWDON 47.47N 99.71W
06/09/2017 E1.50 INCH WELLS ND TRAINED SPOTTER
LASTED FROM AROUND 720 PM TO 735 PM.
0720 PM HAIL BOWDON 47.47N 99.71W
06/09/2017 E1.50 INCH WELLS ND TRAINED SPOTTER
LASTED FROM AROUND 720 PM TO 735 PM.
0700 PM TSTM WND GST RUGBY 48.37N 100.00W
06/09/2017 E80 MPH PIERCE ND PUBLIC
REPORT FROM A TRAINED SPOTTER THAT FRIENDS
OF HIS WERE TRAVELLING THROUGH RUGBY AROUND
7PM CDT, AND EXPERIENCED TORNADIC LIKE
WINDS, APPROXIMATELY 80 MPH.
0700 PM HAIL CHASELEY 47.45N 99.82W
06/09/2017 M2.50 INCH WELLS ND PUBLIC
REPORT FROM EARLY FRIDAY EVENING OF LARGE
HAIL IN CHASELEY, ND.
0700 PM TSTM WND GST RUGBY 48.37N 100.0W
06/09/2017 E80 MPH PIERCE ND PUBLIC
REPORT FROM A TRAINED SPOTTER THAT FRIENDS
OF HIS WERE TRAVELLING THROUGH RUGBY AROUND
7PM CDT, AND EXPERIENCED TORNADIC LIKE
WINDS, APPROXIMATELY 80 MPH.
0653 PM TSTM WND GST 1 S RUGBY 48.36N 100.0W
06/09/2017 E70 MPH PIERCE ND TRAINED SPOTTER
SMALL TREE LIMBS RIPPED ALONG HIGHWAY 2.
0653 PM TSTM WND GST 1 SSW RUGBY 48.36N 100.00W
06/09/2017 E70 MPH PIERCE ND TRAINED SPOTTER
SMALL TREE LIMBS RIPPED ALONG HIGHWAY 2.
0645 PM TSTM WND GST RUGBY 48.37N 100.00W
06/09/2017 M70 MPH PIERCE ND BROADCAST MEDIA
1.17 INCHES OF RAIN FELL WITHIN 10 MINUTES.
LARGEST HAIL WAS PEA SIZE.
0645 PM TSTM WND GST RUGBY 48.37N 100.0W
06/09/2017 M70 MPH PIERCE ND BROADCAST MEDIA
1.17 INCHES OF RAIN FELL WITHIN 10 MINUTES.
LARGEST HAIL WAS PEA SIZE.
0640 PM TSTM WND GST 3 W RUGBY 48.37N 100.06W
06/09/2017 M104 MPH PIERCE ND STORM CHASER
0640 PM TSTM WND GST 3 W RUGBY 48.37N 100.06W
06/09/2017 M104 MPH PIERCE ND STORM CHASER
0637 PM TSTM WND GST 6 W RUGBY 48.36N 100.12W
06/09/2017 M83 MPH PIERCE ND STORM CHASER
DIME SIZED HAIL AS WELL.
0637 PM HAIL 4 W HURDSFIELD 47.45N 100.01W
06/09/2017 E1.25 INCH WELLS ND STORM CHASER
0637 PM HAIL 4 W HURDSFIELD 47.45N 100.01W
06/09/2017 E1.25 INCH WELLS ND STORM CHASER
0637 PM TSTM WND GST 6 W RUGBY 48.36N 100.12W
06/09/2017 M83 MPH PIERCE ND STORM CHASER
DIME SIZED HAIL AS WELL.
0630 PM TSTM WND GST 2 NE TOWNER 48.37N 100.37W
06/09/2017 E60 MPH MCHENRY ND CO-OP OBSERVER
PEA SIZE HAIL AND HEAVY RAIN.
0630 PM TSTM WND GST 2 NE TOWNER 48.37N 100.37W
06/09/2017 E60 MPH MCHENRY ND CO-OP OBSERVER
PEA SIZE HAIL AND HEAVY RAIN.
0627 PM TSTM WND GST 3 E TOWNER 48.35N 100.34W
06/09/2017 M85 MPH MCHENRY ND STORM CHASER
0627 PM TSTM WND GST 3 E TOWNER 48.35N 100.34W
06/09/2017 M85 MPH MCHENRY ND STORM CHASER
0617 PM HAIL 5 N DENHOFF 47.55N 100.26W
06/09/2017 E2.00 INCH SHERIDAN ND TRAINED SPOTTER
0617 PM HAIL 5 N DENHOFF 47.55N 100.26W
06/09/2017 E2.00 INCH SHERIDAN ND TRAINED SPOTTER
0525 PM HAIL DEERING 48.40N 101.05W
06/09/2017 M1.75 INCH MCHENRY ND PUBLIC
POSTED ON FACEBOOK WITH A PICTURE.
0525 PM HAIL DEERING 48.40N 101.05W
06/09/2017 M1.75 INCH MCHENRY ND PUBLIC
POSTED ON FACEBOOK WITH A PICTURE.
0512 PM HAIL 6 ESE MERCER 47.47N 100.58W
06/09/2017 E1.50 INCH SHERIDAN ND PUBLIC
REPORTED AT PICKERDVILLE. TIME ESTIMATED BY
RADAR.
0512 PM HAIL 6 ESE MERCER 47.47N 100.58W
06/09/2017 E1.50 INCH SHERIDAN ND PUBLIC
REPORTED AT PICKERDVILLE. TIME ESTIMATED BY
RADAR.
0455 PM HAIL TURTLE LAKE 47.52N 100.89W
06/09/2017 E1.50 INCH MCLEAN ND AMATEUR RADIO
HALF DOLLAR SIZE HAIL ALSO DAMAGE REPORTED
TO VEHICLES.
0455 PM HAIL TURTLE LAKE 47.52N 100.89W
06/09/2017 E1.50 INCH MCLEAN ND AMATEUR RADIO
HALF DOLLAR SIZE HAIL ALSO DAMAGE REPORTED
TO VEHICLES.
0445 PM HAIL TURTLE LAKE 47.52N 100.89W
06/09/2017 E1.00 INCH MCLEAN ND AMATEUR RADIO
0445 PM HAIL TURTLE LAKE 47.52N 100.89W
06/09/2017 E1.00 INCH MCLEAN ND AMATEUR RADIO
0442 PM HAIL TURTLE LAKE 47.52N 100.89W
06/09/2017 E1.75 INCH MCLEAN ND PUBLIC
TIME ESTIMATED FROM RADAR.
0442 PM HAIL TURTLE LAKE 47.52N 100.89W
06/09/2017 E1.75 INCH MCLEAN ND PUBLIC
TIME ESTIMATED FROM RADAR.
&&
PASpecial weather statement, Jun 10, 12:17 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1117 PM MDT FRI JUN 9 2017
NDZ018-033-100545-
Stark-Dunn-
1117 PM MDT FRI JUN 9 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUNN AND CENTRAL
STARK COUNTIES UNTIL 1145 PM MDT...
At 1117 PM MDT, a strong thunderstorm was located near Dickinson,
moving northeast at 55 mph.
Wind gusts to 50 mph are possible with this storm.
Locations impacted include...
Dickinson, Richardton, Gladstone, Taylor, Marshall, Hirschville and
Dickinson Regional Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4669 10283 4690 10298 4724 10241 4707 10218
4678 10210
TIME...MOT...LOC 0517Z 240DEG 48KT 4682 10280
HEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 15 min |
| Jun 9, 7:16 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 59 min |
| Jun 9, 7:53 PM CDT | Special Weather Statement | BIS | Logan | 37 min |
| Jun 9, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 61 min |
| Jun 9, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
| Jun 9, 8:41 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 37 min |
| Jun 9, 9:13 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 46 min |
| Jun 10, 12:17 AM CDT | Special Weather Statement | BIS | Stark | 28 min |
| Jun 10, 1:18 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 57 min |
| Jun 10, 2:21 AM CDT | Special Weather Statement | BIS | Kidder | 39 min |
| Jun 10, 2:30 AM CDT | Special Weather Statement | BIS | Stark | 30 min |
| Jun 10, 3:02 AM CDT | Special Weather Statement | BIS | Foster | 43 min |
| Jun 10, 3:03 AM CDT | Special Weather Statement | BIS | Mercer | 27 min |
| Jun 10, 3:34 AM CDT | Special Weather Statement | BIS | Mercer, Oliver | 26 min |
| Jun 10, 3:39 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 51 min |
| Jun 10, 4:22 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Sheridan, Wells | 53 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.